MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Loss of Range of Motion (2032)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00088 concomitant medical products tmj system right standard titanium mandibular component 55mm / 12 hole, part# 24-6555ti, lot# 602500a unknown mandible screw, part# ni, lot# ni unknown fossa screw, part# ni, lot# ni reporter: patient.
 
Event or Problem Description
It was reported the patient will require a revision at a future unspecified date due to various issues five (5) years following implantation of temporomandibular joint implants on the right side.The patient indicates that they have sarcoidosis with unknown etiology and they are unable to take a metal allergy test due to taking high doses of steroids that may produce a false negative.Increasing levels of pain led to a ct scan which indicated heterotopic ossification around the implant.A revision and replacement with custom devices is planned at a future unspecified date.Attempts have been made and no further information has been provided.
 
Event or Problem Description
It was reported the patient will undergo a revision in a few weeks due to increasing pain and limited range of motion five (5) years following implantation of temporomandibular joint implants on the right side.The patient indicates that they have sarcoidosis with unknown etiology and they are unable to take a metal allergy test due to taking high doses of steroids that may produce a false negative.A ct scan indicated heterotopic ossification around the implant.The patient has almost no jaw movement.A bilateral revision and replacement with custom devices is planned.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It is further reported that the patient was being treated for an immune response to one of the alloys in the implant and was hospitalized for several months in 2017.The patient underwent a bilateral revision in (b)(6) of 2021 and was implanted with a competitor's product.The patient is currently being monitored by rheumatology, pulmonology, nephrology, endocrinology and ophthalmology neurology specialist and is seen every three months.The patient also continues to be treated with methotrexate inj, humira inj, hydro chloroquine, prednisone, inhalers and blood pressure medications to keep down blood pressure due to kidney and organ damage.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in section b4, b5, e1, e2, e3, g3, g6, h2, h6 and h10.The additional information provided does not change the previously completed investigation.The root cause of the reported issues remains unknown.

Brand Name
TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer delaney
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key11398530
Report Number0001032347-2021-00089
Device Sequence Number19626184
Product Code LZD
UDI-Device Identifier00841036036522
UDI-Public(01)00841036036522(17)210108(10)653760
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2021
Device Model NumberN/A
Device Catalogue Number24-6560
Device Lot Number653760A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer02/28/2021
10/25/2021
05/19/2022
08/16/2022
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date03/22/2021
11/15/2021
06/13/2022
08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale